MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovenous laser treatment ipsilateral approach was gained from the femoral artery to treat a severely calcified cto lesion in the superior femoral artery.A cxi support catheter was used with a cordis's vassallo 0/014 inch wire guide.The user rotated the wire guide to cross the lesion but the cxi got damaged and was about to be separated in two pieces.Another device was used instead.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an endovenous laser treatment ipsilateral approach was gained from the femoral artery to treat a severely calcified cto lesion in the superior femoral artery.A cxi support catheter was used with a cordis's vassallo 0/014 inch wire guide.The user rotated the wire guide to cross the lesion but the cxi got damaged and was about to be separated in two pieces.Another device was used instead.Investigation ¿ evaluation.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: the cxi support catheter is intended for use in small vessel or super-selective anatomy for diagnostic and interventional procedures, including peripheral use.Precautions: ¿this product is intended for use by physicians trained and experienced in small vessel access and interventional procedures.Standard techniques for placement of percutaneous catheters should be employed.¿ ¿catheter manipulation should only occur under fluoroscopy.¿ ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.¿ ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ instructions for use: ¿activate the hydrophilic coating by wetting the catheter with heparinized saline solution or sterile water.To ensure hydrophilic activation, wet the entire surface of the catheter.Note: the surface of the catheter may become dry if not used immediately after activation.Additional wetting with heparinized saline solution or sterile water will reactivate the hydrophilic coating.¿ ¿under fluoroscopic guidance, introduce the catheter into the vascular system using standard techniques.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possibly patient anatomy contributed to the failure.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11744700
Report Number1820334-2021-01254
Device Sequence Number19913135
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)230715(10)13306614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2023
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number13306614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6FR 11CM; VASSALLO G14